Format

Send to

Choose Destination
See comment in PubMed Commons below
J Psychopharmacol. 2004 Sep;18(3):432-4.

Rhabdomyolysis and compartment syndrome with coadministration of risperidone and simvastatin.

Author information

1
Indiana University School of Medicine, Indianapolis, IN 46202, USA.

Abstract

We report a case of rhabdomyolysis and acute compartment syndrome of the lower extremity in a schizophrenic patient taking risperidone following the addition of simvastatin to treat hyperlipidemia. We suspect that disrupted drug metabolism, resulting from interactions with cytochrome P450 enzymes, rapidly elevated drug plasma levels, which then led to muscle toxicity. Clinicians who pharmacologically treat medical comorbidities in patients receiving atypical antipsychotics must be proactive in anticipating potential drug-drug interactions.

PMID:
15358990
DOI:
10.1177/026988110401800316
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Atypon
    Loading ...
    Support Center